Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Cholesterol medication, and its side effects. Should you stop taking it?
    avatar
    gerb01 posted:
    I have been on Simvastation 40mg. for a number of years, and have noticed my health decline. I thought that it was old age, due to the fact that I'm 67 yrs. old. I kept asking my doctor, was it old age, or my heart? The only real response, that I got, was another treadmill test, and always pass.
    I've had a heart attack, back in 2000, due to a blockage. and had 4 stents to date. My cholesterol has not always been high, and the blockages, are due to my arteries are smaller in diamater, than normal.
    I suffered from muscle loss, and severe aches and pains, memory loss, forgetfulness, couldn't walk over 100 ft. with out getting short of breath, and couldn't stand for any lenght of time.
    I would get up, in the morning, and feel fine, but after only a couple of hours, I would be exhausted.
    I started gaining weight, even tho, I watched my diet. I tried to exercise, but could only last a couple of minutes.
    A couple of months ago, got my arms sunburned, and got severe reaction, which has never happend before. It felt like my skin was crawling, non stop, day and nite. I even tried all types of lotions, and moisturizers, nothing helped.
    I quit taking Simvastation, and with in a couple of days, the severe itching stopped, and notice a complete change in my health.
    I started from not being able to exercise, to riding a bicyle, 10 miles a day, 7 days a week.
    My weight went from almost 190 lbs. to as of date, and still loosing, 175lbs.
    I watch my diet, and eat no red meats, no deep fried foods, no salt, no potatoes, and almost no dairy products. I do, once in a while, for breakfast, use 1% milk, with my oatmeal, or cereal.
    I feel like a new person, and have made a choice, in my life. We are not going to live forever, and some day will die. What kind of life, do you want to have, towards the end of your life? Do you want to be mobile, and able to walk, or do you want be tied to a walker, or pushed around in a wheel chair?
    We live in a society of pills. A pill for every little ache and pain. A pill for the side effects of those pills. Sorry, not for me.
    Reply


    Helpful Tips

    Form
    I also have experienced the numbing sensation in the back of the head or neck area. It only happens when I am laying down awkwardly with a ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.